Louisiana, 2004

Damaging Wind in Louisiana, June 3, 2004

June 3, 2004 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 1:22 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 3, 1:22 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 AM CDT THU JUN 3 2004

.TODAY...SEVERE STORMS POSSIBLE ONCE AGAIN.
A cold HIGH will be found across the upper Midwest this morning. A
zonal stationary front will rest across southern Arkansas. Further-
up, propagating group waves, emanating out of the Rockies, will
follow an east Texas-northern Louisiana-central Alabama path (or
characteristic) before exiting northeast into the SW North Atlantic.

The global guidance computes a perturbation to this configuration.
The cold HIGH will build south, pushing the Arkansas front south. The
sudden displacement of this front will generate an impulse (or
hydraulic jump) which will accelerate southward away from its parent
cold front. Meanwhile, the global guidance computes an intense
vortmax propagating east across the Louisiana segment of the
characteristic just in time to greet the hydraulic jump.

If the global solution is true, organized storms, mainly in lines,
will occur. With precipitable water values running near 130 percent
of normal, heavy rains will accompany these storms.

Also, the afternoon temperatures will be slightly cooler over the
Lakes Region and central Louisiana, running about 5 F degrees cooler
than Wednesdays readings.

.TONIGHT...RAINS ENDING.
The cool HIGH continues to build south, pushing the cold front into
the GULF by dawn. More seasonable temperatures will be the rule.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  90  71  90  68 /  40   0   0   0
BPT  90  70  89  69 /  40   0   0   0
AEX  86  67  89  64 /  40   0   0   0
LFT  89  71  88  69 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH LAZ033-042>045-051>055.
TX...NONE.

&&

21/21
Hazardous weather outlook, Jun 2, 5:00 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT WED JUN 2 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
031100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CDT WED JUN 2 2004

.DAY ONE...TODAY AND TONIGHT...
SCATTERED LONG-LIVED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. A FEW
STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING
WINDS. THE CONVECTIVE WEATHER WILL END DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS INTO
FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED FOR TODAY.

21

In the hours before

Local storm report, Jun 2, 10:34 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     LEESVILLE               31.14N 93.27W
06/02/2004                   VERNON             LA   LAW ENFORCEMENT

            REPORTS OF TREES DOWN WEST OF LEESVILLE.

1110 PM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
06/02/2004                   NEWTON             TX   LAW ENFORCEMENT

            REPORTS OF TREES DOWN ALONG HIGHWAY 63 BETWEEN BURKEVILLE
            AND THE VERNON PARISH LINE.

1115 PM     TSTM WND DMG     8 E JASPER              30.92N 93.86W
06/02/2004                   NEWTON             TX   LAW ENFORCEMENT

            REPORTS OF TREES DOWN ALONG HIGHWAY 190 NEAR THE NEWTON
            COUNTY LINE.

&&

AET/LGE
Local storm report, Jun 2, 10:35 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1135 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     COLMESNEIL              30.91N 94.42W
06/02/2004                   TYLER              TX   LAW ENFORCEMENT

            REPORTS OF TREES DOWN.

&&

LGE
Local storm report, Jun 2, 10:41 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
06/02/2004                   RAPIDES            LA   LAW ENFORCEMENT

            REPORT OF TREES DOWN JUST NORTH OF ALEXANDRIA ON HOT
            WELLS ROAD.

1130 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
06/02/2004                   RAPIDES            LA   LAW ENFORCEMENT

            REPORTS OF TREES DOWN ON STEPHENS RD NORTH OF ALEXANDRIA.

&&

LGE
Local storm report, Jun 2, 11:39 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1239 AM CDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     5 S KIRBYVILLE          30.59N 93.90W
06/03/2004                   JASPER             TX   LAW ENFORCEMENT

            REPORT OF TREES DOWN OFF FARM-TO-MARKET 1004 SOUTH OF
            KIRBYVILLE.

&&

LGE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Iberia

When
June 3, 3:30 AM CST
Where
Iberia County, 2 mi N of Avery Is
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
29.933, -91.900

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407634.